Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 12, 2014, 10:43 PM EDT for Wake County, North Carolina. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 10:43 PM EDT (02:43 UTC)
- Expired
- Aug 13, 2014, 4:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 23 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 12:30 AM EDT | FLASH FLOOD | 3 Nnw Garner, NC | FLOODING NEAR DURHAM DRIVE AND GIDEON CREEK WAY. ROAD CLOSED. |
| Aug 13, 12:45 AM EDT | FLASH FLOOD | 3 Nw Lake Wheeler, NC | LILLY ATKINS ROAD CLOSED NEAR HOLLY SPRINGS ROAD DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
020 WGUS52 KRAH 130243 FFWRAH NCC183-130845- /O.NEW.KRAH.FF.W.0029.140813T0243Z-140813T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1043 PM EDT TUE AUG 12 2014 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 445 AM EDT WEDNESDAY * AT 1037 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IS OCCURRING IN RALEIGH ALONG CRABTREE CREEK NEAR CAPITAL BOULEVARD. ALSO...CRABTREE CREEK AT OLD WAKE FOREST ROAD REMAINS OUT OF ITS BANKS. AT LEAST THREE INCHES OF RAIN HAS FALLEN OVER THE AREA THIS EVENING. ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED...THE FLOODING IS ONGOING AND IT WILL TAKE SEVERAL HOURS FOR THE WATER TO RECEDE. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RALEIGH...AND CARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3591 7852 3570 7853 3574 7885 3585 7882 $$ 10
2 follow-up statements
950 WGUS72 KRAH 130441 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1241 AM EDT WED AUG 13 2014 NCC183-130845- /O.CON.KRAH.FF.W.0029.000000T0000Z-140813T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAKE NC- 1241 AM EDT WED AUG 13 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT WEDNESDAY FOR CENTRAL WAKE COUNTY... AT 1238 AM EDT... DOPPLER RADAR INDICATES THAT THE HEAVY RAIN HAS MOVED OUT OF THE WARNING AREA... HOWEVER LOCAL LAW ENFORCEMENT AND AUTOMATED GAUGES REPORT CONTINUED FLOODING IN SOME LOCATIONS. CRABTREE CREEK AT OLD WAKE FOREST ROAD REMAINS ABOVE FLOOD STAGE... AND RALEIGH CITY OFFICIALS REPORT THAT DURHAM DRIVE NEAR GIDEON CREEK WAY IN RALEIGH REMAINS CLOSED DUE TO HIGH WATER. CONSIDERABLE WATER MAY REMAIN ON SOME ROADS OVERNIGHT IN AND NEAR THE FOLLOWING LOCATIONS... RALEIGH...CARY...GARNER...MORRISVILLE AND WILLIAM B UMSTEAD STATE PARK. CREEKS AND STREAMS IN THESE AREAS WILL CONTINUE TO RUN HIGH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. NEVER DRIVE AROUND POLICE BARRICADES... AS THE WATER MAY BE TOO DEEP TO DRIVE THROUGH. && LAT...LON 3591 7852 3570 7853 3574 7885 3585 7882 $$ GIH
522 WGUS72 KRAH 130844 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 444 AM EDT WED AUG 13 2014 NCC183-130851- /O.EXP.KRAH.FF.W.0029.000000T0000Z-140813T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAKE NC- 444 AM EDT WED AUG 13 2014 ...THE FLASH FLOOD WARNING FOR CENTRAL WAKE COUNTY WILL EXPIRE AT 445 AM EDT... FLOOD WATERS ACROSS WAKE COUNTY HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. HOWEVER... CONSIDERABLE PONDING OF WATER MAY REMAIN ON AREA ROADWAYS THROUGH SUNRISE... AND CREEKS WILL CONTINUE TO RUN HIGH THIS MORNING... SO MOTORISTS SHOULD PROCEED WITH EXTRA CAUTION THROUGH THIS MORNING. LAT...LON 3591 7852 3570 7853 3574 7885 3585 7882 $$ GIH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 8:30 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 12, 8:30 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 830 PM EDT TUE AUG 12 2014 .SYNOPSIS...A COLD FRONT WILL ENTER CENTRAL NORTH CAROLINA LATE TONIGHT...EXITING THE COASTAL PLAIN COUNTIES EARLY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST WEDNESDAY AFTERNOON...AND MAINTAIN ITS INFLUENCE ON OUR WEATHER THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 248 PM TUESDAY... WARM FRONT LIFTING NORTHWARD ACROSS THE REGION... WITH LOWER 80S TEMP/LOWER 70S DEWPOINTS NEAR THE VA BORDER AND MID 80S/70S DEWPOINTS NEAR THE SC BORDER. LOW CLOUDS FROM THIS MORNING HAVE BROKEN AND LIFTED... ALLOWING INCREASE IN SURFACE HEATING AND CONSEQUENT INCREASING INSTABILITY WITH SBCAPE OF 2000 TO 2500 J/KG ACROSS THE REGION. RADAR SHOWS WIDELY SCATTERED SHOWERS AND STORMS BEGINNING TO DEVELOP MOSTLY IN THE WESTERN PARTS OF THE CWA. EXPECT SHOWERS WILL BECOME MORE NUMEROUS IN THE AFTERNOON AS THE TROUGH APPROACHES... AND MID LEVEL HEIGHTS BEGIN TO FALL. HIRES MODEL RUNS FOLLOW THIS TREND WELL... DEVELOPING SCATTERED ACTIVITY IN THE WEST... BEFORE SPREADING ACROSS THE AREA AND DIMINISHING/MOVING EASTWARD BY 06Z. BEST SHEAR AND LIFT REMAINS TO THE NORTH WITH THE JET... AND THE PREDOMINATE THUNDERSTORM MODE WILL BE SINGLE CELL/PULSE TYPE... WITH MARGINAL SHEAR OF 20-25 KTS POSSIBLY SUPPORTING A FEW MORE ORGANIZED CLUSTERS/MULTICELLS WHICH MAY GENERATE A FEW STRONG WIND GUSTS. WITH PWATS NEAR 2 INCHES ACROSS THE AREA... HEAVY RAIN MAY CAUSE URBAN/POOR DRAINAGE FLOODING. FRONT WILL CROSS THE AREA OVERNIGHT... ENTERING INTO THE TRIAD AROUND 03Z... AND NEAR THE NC COAST BY 12Z. FLOW BEHIND THE FRONT WILL BECOME NORTHWESTERLY... WITH DRIER AIR BEGINNING TO ENTER THE AREA BY DAYBREAK... AND LEADING TO A DECREASE IN CLOUD COVER. LOWS IN THE MID 60S TO LOW 70S. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 315 PM TUESDAY... A TRANQUIL WEATHER PATTERN EXPECTED IN THE SHORT TERM. TEMPERATURES WILL REMAIN NEAR OR BELOW NORMAL. A L/W TROUGH ANCHORED BY AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO/QUEBEC WILL EXTEND SOUTHWARD INTO THE CAROLINAS THROUGH FRIDAY. THE LEAD S/W AND ATTENDANT SURFACE COLD FRONT PROJECTED TO EXIT OUR COASTAL PLAIN COUNTIES EARLY WEDNESDAY MORNING. WIND PROFILE OFF MODEL SOUNDINGS DEPICT A DEEP WLY FLOW WITH A NW FLOW IN THE LOWEST 5000FT OF THE ATMOSPHERE. THIS SET-UP SHOULD RESULT IN A DISSIPATION/DIMINISHING OF TEH CLOUD COVERAGE WEST-TO-EAST EARLY WEDNESDAY...LEADING TO MOSTLY SUNNY SKIES BY LATE MORNING/MID DAY. DOWNSLOPE COMPONENT OF LOW LEVEL WIND WILL NEGATE/OFFSET INITIAL CAA. WITH TEMPS STARTING OUT IN THE UPPER 60S NW-MID 70S SE...A 15- 18 DEGREE DIURNAL TEMP TREND RESULTS IN MAX TEMPS IN THE MID 80S NW TO AROUND 90 FAR SOUTH-SE. IT WILL BE NOTICEABLY LESS HUMID ACROSS THE PIEDMONT BY AFTERNOON...AND IN THE SANDHILLS AND COASTAL PLAIN AS DRIER AIR GRADUALLY MIXES THROUGH THE COLUMN. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WILL FEATURE A CANADIAN HIGH PRESSURE SYSTEM ANCHORED OVER THE MS VALLEY EXTENDING EAST INTO NC. THIS WEATHER SYSTEM IN TANDEM WITH THE BASE OF TEH L/W TROUGH OVER OUR REGION WILL MAINTAIN DRY AND SLIGHTLY BELOW NORMAL TEMPERATURES. GFS HINTS AT THE POSSIBILITY OF A FEW SHOWERS FRIDAY ASSOCIATED WITH THE PASSAGE OF A VORT MAX ROUNDING THE BASE OF THE TROUGH. HOWEVER GFSBUFR SOUNDINGS INDICATE A SUBSIDENCE INVERSION IN THE 850- 700MB...ESSENTIALLY CAPPING THE ATMOSPHERE. THUS...WILL MAINTAIN A DRY FORECAST THROUGH FRIDAY NIGHT. LOW LEVEL THICKNESSES THROUGH THE PERIOD AVERAGE 10-15M BELOW NORMAL. THIS SUGGEST MAX TEMPS IN THE LOW-MID 80S WITH OVERNIGHT TEMPS NEAR 60-LOWER 60S. THE NORMAL COLDER LOCATIONS WILL LIKELY SEE MIN TEMPS IN THE UPPER 50S FRIDAY MORNING (UNLESS VEIL OF HIGH CLOUDS OCCURS...POSSIBLY CAUSED BY OROGRAPHIC ENHANCEMENT/MOUNTAIN WAVE...THOUGH MID LEVEL WINDS APPEAR A TAD TOO WEAK AT THIS TIME). && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 315 PM TUESDAY... SURFACE HIGH PRESSURE WILL SETTLE OVERHEAD SATURDAY THEN SLOWLY WEAKEN AS L/W TROUGH WEAKENS AND LIFTS NWD. THIS WILL ALLOW A WEAK RETURN OF LOW LEVEL MOISTURE BY LATE SATURDAY AND MORE SO SUNDAY INTO EARLY NEXT WEEK. THIS WILL LEAD TO MIXTURE OF SUN/CLOUDS BUT ANY CONVECTIVE ACTIVITY THIS WEEKEND WILL BE ISOLATED...AND CONFINED TO NEAR THE SEABREEZE...AND EXITING OFF THE HIGHER TERRAIN OF WESTERN NC. THREAT APPEARS HIGH ENOUGH TO MENTION A SLIGHT CHANCE POP SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON OVER THE SE COUNTIES IN VICINITY OF THE SEABREEZE. THREAT STILL APPEARS TOO LOW TO MENTION A SLIGHT CHANCE OVER THE WESTERN PIEDMONT AT THIS TIME. ENOUGH MOISTURE/DESTABILIZATION SHOULD EXISTS BY MONDAY INTO TUESDAY FOR AT LEAST A SLIGHT CHANCE OF CONVECTION IN TEH AFTERNOON-EARLY EVENING HOURS. BOTH THE GFS AND ECMWF SUGGEST A S/W IN THE NORTHERN STREAM TRAVERSING ACROSS THE OH VALLEY MONDAY WITH THE ECMWF LIFTING THIS BALL OF ENERGY E-NE INTO THE MID ATLANTIC/SOUTHERN NEW ENGLAND WHILE THE GFS (WHICH IS FASTER BY 18 HOURS)...MAINTAINS A DECENT SHEAR AXIS INTO NC MONDAY AFTERNOON-MONDAY NIGHT. IF THIS WERE TO VERIFY...THIS WOULD WARRANT A MUCH HIGH POP. TEMPS SATURDAY THROUGH EARLY NEXT WEEK WILL RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL LEVELS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 830 PM TUESDAY... A CLUSTER OF SHOWERS AND TSTMS ARE CURRENTLY MOVING ACROSS CENTRAL NC ATTM...RESULTING IN IFR CONDITIONS IN AND NEAR THESE STORMS. ELSEWHERE...VFR OR HIGH MVFR CIGS ARE BEING REPORTED ACROSS MUCH OF CENTRAL NC. LOOK FOR THIS TO CONTINUE UNTIL THE FRONT MOVES THROUGH LATER OVERNIGHT. FLT CONDITIONS WILL QUICKLY IMPROVE AFTER THE FRONT MOVES THROUGH WEDNESDAY MORNING AFT SUNRISE. VFR CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST OVER THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...SEC SHORT TERM...WSS LONG TERM...WSS AVIATION...NP/SEC
Hazardous weather outlook, Aug 12, 4:34 AM EDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 434 AM EDT TUE AUG 12 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 434 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. DUE TO RECENT RAINFALL...SOME MINOR FLOODING WILL BE POSSIBLE WITH THE STRONGEST STORMS...MAINLY IN URBAN AND POOR DRAINAGE AREAS...ALONG WITH WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 8:54 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLASH FLOOD 1 E RALEIGH 35.81N 78.62W
08/12/2014 WAKE NC BROADCAST MEDIA
AT LEAST ONE CAR FLOODED AT THE INTERSECTION OF
ATLANTIC AVE AND HODGES ST. FLOODING ONGOING. THIS
INTERSECTION IS ADJACENT TO CRABTREE CREEK.
&&
EVENT NUMBER RAH1401628
NPLocal storm report, Aug 12, 8:57 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD 1 ESE RALEIGH 35.80N 78.62W
08/12/2014 WAKE NC FIRE DEPT/RESCUE
CEMETARY CREEK AND PIGEON HOUSE CREEK IS OUT OF ITS
BANK NEAR THE INTERSECTION OF CAPITAL BLVD AND DENNIS
AVENUE. WATER RESCUES IN PROCESS.
&&
EVENT NUMBER RAH1401629
CBLSpecial weather statement, Aug 12, 9:13 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT TUE AUG 12 2014
NCZ027-028-042-043-078-130215-
NASH-WAYNE-WILSON-EDGECOMBE-JOHNSTON-
913 PM EDT TUE AUG 12 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL
NASH...NORTHEASTERN WAYNE...WILSON...EDGECOMBE AND EASTERN JOHNSTON
COUNTIES UNTIL 1015 PM EDT...
AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROCKY
MOUNT TO 6 MILES NORTHWEST OF GOLDSBORO...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...GOLDSBORO...TARBORO...NASHVILLE...WILSON...ELM CITY...
FREMONT...DORTCHES...BAILEY AND MICRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING. WIND GUSTS AS HIGH AS 40 MPH ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3576 7752 3557 7782 3543 7783 3539 7780
3533 7782 3535 7836 3607 7802 3606 7754
3604 7753 3604 7747 3600 7743 3600 7741
3590 7734
TIME...MOT...LOC 0113Z 263DEG 32KT 3594 7773 3545 7803Local storm report, Aug 12, 9:48 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD CLAYTON 35.65N 78.46W
08/12/2014 JOHNSTON NC 911 CALL CENTER
911 CALL CENTER REPORTS NUMEROUS ROADS CLOSED IN
CLAYTON DUE TO FLOODING.
&&
EVENT NUMBER RAH1401630
NPLocal storm report, Aug 12, 9:56 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
956 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 2 WNW CARY 35.79N 78.83W
08/12/2014 WAKE NC AMATEUR RADIO
FLOODING AT HIGHHOUSE RD AND CARY PARKWAY. POLICE
REDIRECTING TRAFFIC.
&&
EVENT NUMBER RAH1401631
NPLocal storm report, Aug 12, 10:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM FLASH FLOOD 1 S SELMA 35.53N 78.29W
08/12/2014 JOHNSTON NC FIRE DEPT/RESCUE
CAR STALLED IN FLOOD WATERS ON S RAIFORD ST NEAR E
JONES AVE.
&&
EVENT NUMBER RAH1401632
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:36 PM EDT | Areal Flood Advisory | RAH | Johnston | 3 hr |
| Aug 12, 9:05 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
| Aug 12, 9:13 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wayne, Wilson | 62 min |
| Aug 12, 9:50 PM EDT | Areal Flood Advisory | RAH | Wake | 115 min |
| Aug 12, 9:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Wayne, Wilson | 112 min |
| Aug 13, 3:57 AM EDT | River Flood Warning | RAH | Johnston | 48 hr |
| Aug 13, 4:52 AM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Aug 13, 7:02 AM EDT | River Flood Warning | RAH | Johnston | 23 hr |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.